Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vimes

Let's talk about hairloss

This is my third time on Accutane, high dose @ ~14yr old, medium dose @ 18 yr, and low dose @ 22 yr.

In the past I've experienced chapped lips, dry and sensitive eyes, and on the high dose dry skin.

This time around I started on 20mg/day, after 3 or so months I went 60mg/week, now I'm on 40mg/week and will possibly end up on 20mg/week if I stay outbreak free. I get a pimple every now and again but hardly ever on my face. mostly my scalp or nose or somewhere discreet and I am very happy about my skin.

HOWEVER, I am 99% sure that I am losing my hair because of Accutane. In a short span of time I have lost a considerable amount of hair as though I my hairline were receding as is common as you age for some unfortunate enough to have certain genetic traits. But the time frame in which I have lost the hair, the obvious common factor of it happening more rapidly (or only) when I take accutane, and that my brother has not lost his hair like I have are just a few factors that make me certain accutane is to blame.

What I am asking here is if anyone has had similar experiences, and also if anyone has gone off accutane and their hair has grown back?

For me there is a little thinning around the hairline, but right now my hairline kind of looks like this /V\

In my research I have read that accutane kind of acts like a chemotherapy and thus can cause hairloss like chemo (in some patients). I've also read that your hair may or may not come back after you stop accutane. Furthermore I've read there are certain drugs you can take to get your hair to grow back.

Discuss.

PS: I still love accutane and I would choose premature hairloss (to its current extent) than adult acne (in it's form when I've had it before). But I would still like to get my hair back :(

PPS: I think low dose accutane is the best thing ever. Minimal side effects for a huge chunk of acne free life, and I'm hoping that the extended use of it will get rid of the acne when I eventually do finish the course. Unfortunately I always get acne back after I finish an accutane course but it's also less acne than I used to have.

Share this post


Link to post
Share on other sites

An almost perfect example of what my hairline currently is at would be jude laws hair (on the right but slowly becoming the left, lol):

Unfortunately I do not look like jude law so I don't take it in pride. :)

post-54645-1243875343_thumb.jpg

Share this post


Link to post
Share on other sites

Hair loss is one of the side effect of Accutane and most people who experience hair loss due to the used of Accutane experience either Telogen Effluvium or Diffuse Alopecia Areata. However, Accutane can also speed up mpb if you carry the gene. Just take a look at your dad and maternal granddad. If both of them aren't bald or half bald then you shouldn't worry too much.

Share this post


Link to post
Share on other sites

I had some hair thinning too, and a lot of my eyelashes fell out. I have been using nixion shampoo (it is shampoo for thinning hair) and biotin. My hair seems to not be falling out as much. I hope this helps. Good luck!

Share this post


Link to post
Share on other sites

Vimes,

Without a doubt the worst side effect I have gotten is the hair loss. All the rest are bad (lips red face rashes etc), but I dont give them much thought because I know they are going away when this crap is over. With me the hairloss snuck up on me. I never saw clumps of hair like others have reported, but I saw my hair line receding just like u explained. I kept looking in the mirror from different angles and thinking am I losing it...nah maybe, yeah, nah. I got a DHT blocking shampoo, started taking Biotin and cut out all vitamin A except what I get from vegetables, and I even stopped obvious vegetables that contained vitamin A hoping that maybe because of the tane I had too much vitamin A circulating which causes hair loss.

I only have 6 days left and I will check back and report on regrowth as I would be miserable if this was permanent, but we will see. I was told that Biotin is the best thing to take as the tane somehow may leech it from your system. There are others who say hairloss continues even after tane is completed. I hope they are wrong.

Good luck with your 3rd journey, hope it will be your last and I will keep u up to date.

1 more thing. I tried the nioxin shampoo but it became too drying for my scalp in the last month and caused my scalp to get real red

Share this post


Link to post
Share on other sites

thanks for the replies. help meee i'm very interested in seeing your progress if you keep to the biotin because what you described sounds exactly like what has happened to me. keep me updated :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×